Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Can I use melanocyl ointment along with diplene ointment for post inflammatory hypopigmentation?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5923 Questions
,,,,,i wanted to know that is melanocyl ointment used in post inflammatory hypopigmentation,a dermat has prescribed it to my son,11 yrs old,along with diplene ointment[clobesonate] diaagnosing his condition as post inflammatory hypopigmentation,,
Posted Thu, 19 Dec 2013 in Skin Hair and Nails
Answered by Dr. Kakkar S. 23 minutes later
Brief Answer: Melanocyl oint contains Psoralen. Be careful!! Detailed Answer: Hi. Thanks for writing in to XXXXXXX Melanocyl ointment contains psoralen (8 methoxypsoralen). It is commonly prescribed by dermatologist primarily for VITILIGO patients. Method of use is to apply on the affected area and after 30min expose that area to sunlight for 2-5 mins. Its an aggressive modality of treatment considering that your son has just Post-inflammatory hypopigmentation (I hope your treating dermatologist was'nt in some doubt of it being a vitiligo?) considering that it has some serious side effects like Phototoxicity and blistering if the application site is exposed a bit longer to sun (for example 2-5 min sun exposure might be safe and effective but 10-15 min might cause blistering and pain). Diplene is a superpotent steroid containing clobetasol and in my view it is not rational to prescribe it for Post-inflammatory hypopigmentation. Moderately potent steroids like fluticasone are rational therapy for Hypopigmentation but not superpotent steroids like diplene(clobetasol) If i was your treating doctor i would have asked you to apply Tacrolimus forte ointment or solution 0.1% twice daily on the hypopigmented area. Its a first line treatment without any serious side effects Another choice would have been a moderately potent steroid like fluticasone twice daily for 2-3 weeks. Take care regards Dr. kakkar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor